Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 69, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 2:01 PM CDT for Falls County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 26, 2004, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Falls County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 261904 FFWFTW TXC145-262200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 201 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 PM CDT * AT 201 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM JUST WEST OF MARLIN TO JUST WEST OF ROSEBUD...MOVING NORTH AT 15 MILES AN HOUR. THIS IS OCCURRING IN AREAS THAT RECEIVED 3 TO 5 INCHES OF RAIN EARLIER TODAY. * OTHER LOCATIONS IN THE WARNING INCLUDE LOTT AND ROSEBUD DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3127 9726 3102 9704 3122 9669 3149 9681 $$
3 follow-up statements
000 WGUS74 KFWD 262024 FFSFTW TXC145-262115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING CONTINUES FOR FALLS COUNTY UNTIL 500 PM CDT... ...A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL NOON SUNDAY EAST OF A ST JO...MINERAL WELLS...IREDELL...MULLIN LINE... THE HEAVY RAIN HAS TEMPORARILY ENDED IN FALLS COUNTY. HOWEVER...A STRONG THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 7 MILES EAST OF ROSEBUD...AND WILL MOVE NORTH NORTHEAST ACROSS THE EASTERN PART OF THE COUNTY DURING THE NEXT HOUR. THIS STORM WILL PRODUCE STREET FLOODING AND WATER PONDING IN LOW LYING AREAS. LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REST OF THE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3151 9681 3123 9665 3100 9707 3127 9726 $$
000 WGUS74 KFWD 262114 FFSFTW TXC145-262200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING CONTINUES FOR FALLS COUNTY UNTIL 500 PM CDT... ...A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL NOON SUNDAY EAST OF A ST JO...MINERAL WELLS...IREDELL...MULLIN LINE... MODERATE TO HEAVY RAIN CONTINUES ACROSS EASTERN FALLS COUNTY EAST OF A MARLIN TO ROSEBUD LINE. WIDESPREAD STREET FLOODING AND WATER PONDING IN LOW LYING AREAS CAN BE EXPECTED THROUGH 500 PM. THE RAIN SHOULD DIMINISH ACROSS THE COUNTY AFTER 500 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3151 9681 3123 9665 3100 9707 3127 9726 $$
000 WGUS74 KFWD 262202 FFSFTW TXC145-262300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CDT SAT JUN 26 2004 ...THE FLASH FLOOD WARNING FOR FALLS COUNTY WILL BE ALLOWED TO EXPIRE AT 500 PM CDT... ...A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL NOON SUNDAY EAST OF A ST JO...MINERAL WELLS...IREDELL...MULLIN LINE... MODERATE TO HEAVY RAIN CONTINUES ACROSS EXTREME EASTERN FALLS COUNTY. THIS PART OF THE COUNTY HAS HAD MUCH LESS RAIN TODAY THAN THE REST OF FALLS COUNTY...AND RAIN SHOULD DIMINISH ACROSS THIS AREA DURING THE NEXT HOUR. HOWEVER...SHOWERS AND THUNDERSTORMS ARE REDEVELOPING SOUTHWEST OF FALLS COUNTY BETWEEN TEMPLE AND BOERNE... MOVING NORTHEAST TOWARD FALLS COUNTY. A FLASH FLOOD WARNING MAY BE NEEDED LATER THIS EVENING IF HEAVY RAIN MOVES BACK INTO THE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3151 9681 3123 9665 3100 9707 3127 9726 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:15 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 26, 12:15 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CDT SAT JUN 26 2004 .AVIATION... RECENT WV SATELLITE LOOP SHOWING A SLIGHT WWD RETROGRESSION OF UPPER LEVEL CIRCULATION...WHICH IS CURRENTLY LOCATED IN THE REGION BETWEEN KAQO-KJCT-KERV. SHORT TERM GUIDANCE FROM THE MESOETA AND RUC ARE IN AGREEMENT ON KEEPING THIS FEATURE ACROSS THE AREA FOR THE NEXT 24 HOURS...BEFORE SLIGHT EWD MOVEMENT IS NOTED LATER IN THE DAY ON SUNDAY. WITH TRW NOW DEVELOPING ON NORTHERN FRINGE OF BROADER AREA OF PRECIPITATION...WILL NEED TO MAINTAIN CB/VCTS -- WITH TEMPO FOR TSRA -- FOR METROPLEX AIRPORTS THROUGH EARLY EVENING. LIGHTNING HAS DIMINISHED AROUND KACT...BUT MID-LEVEL DRY SLOT POISED TO MOVE ACROSS THIS AREA MAY AID IN ADDITIONAL TRW DEVELOPMENT THIS AFTERNOON...SO WILL MAINTAIN A MENTION OF THUNDER THERE AS WELL. WILL OPT TO NOT INCLUDE PRECIP FOR THE OVERNIGHT HOURS...AS TROPICAL NATURE OF SYSTEM SHOULD ALLOW PRECIPITATION TO BECOME CENTERED IN ONE LOCATION. THUNDERSTORMS WILL BE MORE SCATTERED ON SUNDAY...AS UPPER LOW MOVES EAST OF THE AREA. CIGS WILL REMAIN VFR OUTSIDE OF TRW AT METROPLEX SITES...WITH A CONTINUATION OF MVFR AT KACT. SURFACE WINDS TO BE LGT/VAR THROUGHOUT THE PERIOD. 65/DD && .UPDATE... AFTER FURTHER CONSIDERATION...WE WILL BE ADJUSTING ORIENTATION OF POPS FOR THE NEXT 24 HOURS...AND INCREASING POPS TO CHANCE CATEGORY FOR ALL AREAS. WE WILL ALSO LOWER MAX TEMPS BY 3-5 DEGREES. 65/DD && .UPDATE... WE HAVE UPDATED THE ZONE FORECASTS TO RAISE POPS THIS MORNING IN THE SOUTH INTO THE 70 AND 80 PERCENT CATS. HAVE ALSO RAISED MORNING POPS AS FAR NORTH AS THE DFW AREA. A FLASH FLOOD WATCH MAY BE NEEDED THIS MORNING. #26 && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS SHOULD BECOME WELL FOCUSED TODAY...AS A WEAK UPPER LEVEL LOW PRESSURE CENTER MOVES NORTHEAST INTO CENTRAL AND EAST CENTRAL TEXAS BY AFTERNOON AND EVENING. I CAME CLOSE TO ISSUING A FLASH FLOOD WATCH...BUT HELD OFF AFTER CONSULTING THE RIVER FORECAST CENTER. THE MAIN REASONS ARE 1) CURRENT THUNDERSTORM COMPLEX OFF OF THE COAST...WHICH MIGHT ROB INLAND AREAS OF SOME OF THE DEEP LAYER MOISTURE...AND 2) CONVECTION THAT SHOULD FORM ACROSS SOUTH TEXAS...AND LIKEWISE INTERRUPT THE MOISTURE RETURN INTO NORTH TEXAS. I DID PUT SOME HEAVY RAINFALL INTO THE ZONES FORECASTS FOR TODAY... MAINLY FROM THE DFW ARE SOUTH AND EASTWARD. THE DAY SHIFT WILL EVALUATE THE FLASH FLOOD THREAT ONCE AGAIN...AFTER DAYBREAK. THE RAIN SHOULD LET OFF A BIT SUNDAY...AS THE UPPER LOW WEAKENS AND MOVES OUT OF THE AREA. NEVERTHELESS...EXTENSIVE RESIDUAL MOISTURE ...A WEAK BOUNDARY TO PROVIDE LOW LEVEL CONVERGENCE NEAR AND SOUTH OF THE RED RIVER...AND EVENTUALLY THE RETURN OF DESTABILIZING NORTHWEST FLOW ALOFT WILL KEEP AT LEAST SLIGHT CHANCE/CHANCE POPS IN THE FORECAST THROUGH NEXT FRIDAY. TEMPERATURES SHOULD STAY VERY MILD FOR THE TIME OF YEAR...AS THE UNUSUAL WEATHER PATTERN (SPLIT FLOW BENEATH A BLOCKING RIDGE IN WESTERN CANADA THAT EVENTUALLY SHIFTS NORTHWARD INTO ALASKA) PERSISTS. #26 && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 84 68 85 70 / 60 40 40 30 WACO, TX 83 67 87 70 / 70 40 40 30 PARIS, TX 82 66 85 67 / 40 30 40 40 DENTON, TX 83 65 86 68 / 40 30 30 20 MCKINNEY, TX 83 65 86 68 / 40 30 30 20 DALLAS, TX 84 68 86 70 / 60 40 40 30 TERRELL, TX 82 68 85 69 / 50 30 40 40 CORSICANA, TX 82 69 86 70 / 60 40 50 40 TEMPLE, TX 83 68 87 70 / 70 40 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH IN EFFECT THROUGH NOON CDT SUNDAY FOR ALL AREAS. &&
Hazardous weather outlook, Jun 26, 11:45 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT SAT JUN 26 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1145 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH NOON CDT SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND TONIGHT. VERY HEAVY RAINFALL ON TOP OF SATURATED SOIL WILL RESULT IN FLOODING FOR MANY LOCATIONS. THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG THE RED RIVER AND ACROSS THE NORTHWESTERN PORTION OF NORTH TEXAS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT...ALTHOUGH HAIL TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING NORTHWEST OF A LINE FROM COMANCHE...TO DALLAS AND COOPER. 65/DD
In the hours before
Local storm report, Jun 26, 9:25 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT SAT JUN 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0924 AM FLASH FLOOD SALADO 30.95N 97.52W
06/26/2004 BELL TX 911 CNTR
WATER OVER ROAD DOWNTOWN SALADO, FM 1123 OUTSIDE OF
TOWN, CHURCH ST SOUTH OF FIRE DEPT...BARRICADES UPLocal storm report, Jun 26, 9:36 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT SAT JUN 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 3 E THORNTON 31.41N 96.52W
06/26/2004 LIMESTONE TX LAW ENFORCEMENT
WATER OVER ROAD FM 1246 3 EAST OF THORNTON...TXDOT CREWS
CALLED OUTLocal storm report, Jun 26, 9:45 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT SAT JUN 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0939 AM FLASH FLOOD 5 E MOODY 31.31N 97.28W
06/26/2004 MCLENNAN TX LAW ENFORCEMENT
I35 WATER OVER ROAD MILE MARKER 315 SOUTH OF WACO EAST
OF MOODY. FM317 FLOODED VARIOUS AREAS MOODY SOUTH TO
CORYELL COUNTY LINE. IN WACO WIDESPREAD NUISANCE
FLOODING.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| Jun 26, 6:59 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.